Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Prognosis after a widow maker heart attack?

I have a male friend who had a widow amker heart attack . He lived through it and they said he has only 2% heart damage. He said that he should have dies according to how bad it was. What medicines and what side effects are there form a Widow maker heart atatack like this? I know there can be personality changes, right? Just wondering what things are pretty common to all patients afterward?
Asked On : Tue, 15 Jan 2013
Answers:  1 Views:  535
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Internal Medicine Specialist 's  Response
Dear friend, welcome and thanks for entrusting your query here at Healthcaremagic!
I am Dr. Prasad Akole (Critical Care Expert- http://bit.ly/Dr-Prasad-Akole) and am glad to address to your query here.


A ‘widow maker’ heart attack is due to blockade of a major heart vessel called LAD.
The death rates are high for such attacks and it is good luck to survive these.
With modern medical treatment survivals are possible and your friend is one of them.

Usually blood thinners like aspirin, statins, short term heparins, BP and heart muscle modifiers like ACEI, BBs are given.

Despite treatments and survivals, these patients can variably have complications like heart failure, abnormal heart rates and even delayed sudden deaths.
If there was any damage to the brain during the heart attach and consequent low blood supply, personality changes may occur or even otherwise due to psychological impact.

As your friend’s damage is told to be minor, he may have lesser chance of complications, but he should be strict with treatment regimens advised.

I hope to have answered your query satisfactorily. I would be glad to answer any further queries. Please ask for any clarifications before closing and rating this answer.
Take care and please keep me informed of your progress at http://bit.ly/Dr-Prasad-Akole
Good Luck! Thank you!!
Answered: Fri, 29 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions